Alert archive / California / Blizzard Warnings in 2014

Blizzard Warning 1, NWS Sacramento, CA

December 9, 2014

NWS Sacramento, CA issued this blizzard warning at Dec 9, 2014, 1:25 PM PST. It took effect at Dec 11, 2014, 12:00 AM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2014, 1:25 PM PST (21:25 UTC)
In effect from
Dec 11, 2014, 12:00 AM PST
Expired
Dec 11, 2014, 4:49 PM PST
In force
17 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WWUS46 KSTO 092125
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
125 PM PST TUE DEC 9 2014

CAZ068-069-101200-
/O.UPG.KSTO.WS.A.0008.141211T0200Z-141213T0200Z/
/O.NEW.KSTO.BZ.W.0001.141211T0600Z-141212T2100Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
125 PM PST TUE DEC 9 2014

...BLIZZARD WARNING IN EFFECT FROM 10 PM WEDNESDAY TO 1 PM PST
FRIDAY ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A BLIZZARD
WARNING ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY
TO 1 PM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY 
  CLOSE FOR SEVERAL HOURS. 

* SNOW ACCUMULATIONS: 10 TO 20 INCHES ABOVE 6000 FEET WITH 2 TO 3
  FEET OR MORE POSSIBLE ALONG THE CREST.

* TIMING: SNOW WILL BEGIN LATE WEDNESDAY NIGHT INTO THURSDAY
  MORNING AND CONTINUE INTO FRIDAY. THE PERIOD OF HEAVIEST SNOW
  IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT. THE STRONGEST
  WINDS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY.

* SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET LATE
  WEDNESDAY INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET THURSDAY
  NIGHT INTO FRIDAY.

* WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR
  HIGHER WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY. WINDS
  DECREASE BY FRIDAY MORNING.

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK...DONNER PASS...
  ECHO SUMMIT...CARSON PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
6 follow-up statements
914 
WWUS46 KSTO 101205
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
405 AM PST WED DEC 10 2014

CAZ068-110015-
/O.EXT.KSTO.BZ.W.0001.141211T0600Z-141212T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
405 AM PST WED DEC 10 2014

...BLIZZARD WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST FRIDAY ABOVE 6500 FEET...

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY 
  CLOSE FOR SEVERAL HOURS. 

* SNOW ACCUMULATIONS: 7 TO 14 INCHES ABOVE 6500 FEET WITH 2 TO 3
  FEET POSSIBLE ALONG THE CREST.

* TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING AND
  CONTINUE LESS HEAVY INTO FRIDAY AFTERNOON. THE PERIOD OF
  HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT.
  THE STRONGEST WINDS ARE EXPECTED TONIGHT AND THURSDAY.

* SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET LATE
  TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET THURSDAY
  NIGHT INTO FRIDAY.

* WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH WILL
  DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY FRIDAY MORNING.

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-110015-
/O.EXT.KSTO.BZ.W.0001.141211T1500Z-141212T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
405 AM PST WED DEC 10 2014

...BLIZZARD WARNING NOW IN EFFECT FROM 7 AM THURSDAY TO 4 AM PST
FRIDAY ABOVE 6500 FEET...

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY 
  CLOSE FOR SEVERAL HOURS. 

* SNOW ACCUMULATIONS: 6 TO 13 INCHES WITH 2 FEET OR MORE ALONG THE 
  CREST.

* TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING AND
  CONTINUE LESS HEAVY INTO FRIDAY AFTERNOON. THE PERIOD OF
  HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT.
  THE STRONGEST WINDS ARE EXPECTED TONIGHT AND THURSDAY.

* SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET LATE
  TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET THURSDAY NIGHT
  INTO FRIDAY.

* WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR
  HIGHER WILL DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY
  FRIDAY MORNING.

* LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
905 
WWUS46 KSTO 102150
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
150 PM PST WED DEC 10 2014

CAZ068-111345-
/O.CON.KSTO.BZ.W.0001.141211T0600Z-141212T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
150 PM PST WED DEC 10 2014

...BLIZZARD WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST FRIDAY ABOVE 6500 FEET...

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY 
  CLOSE FOR SEVERAL HOURS. 

* SNOW ACCUMULATIONS: 7 TO 14 INCHES ABOVE 6500 FEET WITH 2 TO 3
  FEET POSSIBLE ALONG THE CREST.

* TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING AND 
  CONTINUE LESS HEAVY INTO FRIDAY AFTERNOON. THE PERIOD OF 
  HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY 
  NIGHT. THE STRONGEST WINDS ARE EXPECTED TONIGHT AND THURSDAY. 

* SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET 
  LATE TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET 
  THURSDAY NIGHT INTO FRIDAY. 

* WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH WILL 
  DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY FRIDAY 
  MORNING. 

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-111345-
/O.CON.KSTO.BZ.W.0001.141211T1500Z-141212T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
150 PM PST WED DEC 10 2014

...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 4 AM
PST FRIDAY ABOVE 6500 FEET...

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY
  CLOSE FOR SEVERAL HOURS.  

* SNOW ACCUMULATIONS: 6 TO 13 INCHES WITH 2 FEET OR MORE ALONG THE
  CREST.

* TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING AND
  CONTINUE LESS HEAVY INTO FRIDAY AFTERNOON. THE PERIOD OF
  HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY NIGHT.
  THE STRONGEST WINDS ARE EXPECTED TONIGHT AND THURSDAY.
  VISIBLILITES WILL DROP TO NEAR ZERO AT TIMES...ESPECIALLY DURING
  THE AFTERNOON.

* SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET 
  LATE TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET 
  THURSDAY NIGHT INTO FRIDAY. 

* WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR 
  HIGHER WILL DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY 
  FRIDAY MORNING. 

* LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
679 
WWUS46 KSTO 110458
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
858 PM PST WED DEC 10 2014

CAZ068-111700-
/O.EXT.KSTO.BZ.W.0001.141211T0800Z-141212T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
858 PM PST WED DEC 10 2014

...BLIZZARD WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
PST FRIDAY ABOVE 6500 FEET...

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY 
  CLOSE FOR SEVERAL HOURS. 

* SNOW ACCUMULATIONS: 7 TO 14 INCHES ABOVE 6500 FEET WITH 2 TO 3 
  FEET POSSIBLE ALONG THE CREST. 

* TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING. THE
  PERIOD OF HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND
  THURSDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT
  AND THURSDAY. SNOW LESS INTENSE BUT AT LOWER LEVELS WILL
  CONTINUE ON FRIDAY.

* SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET 
  LATE TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET 
  THURSDAY NIGHT INTO FRIDAY. 

* WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH WILL 
  DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY FRIDAY 
  MORNING. 

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-111700-
/O.CON.KSTO.BZ.W.0001.141211T1500Z-141212T1200Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
858 PM PST WED DEC 10 2014

...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 4 AM
PST FRIDAY ABOVE 6500 FEET...

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY 
  CLOSE FOR SEVERAL HOURS. 

* SNOW ACCUMULATIONS: 6 TO 13 INCHES WITH 2 FEET OR MORE ALONG 
  THE CREST. 

* TIMING: SNOW WILL BEGIN LATE TONIGHT INTO THURSDAY MORNING AND 
  CONTINUE LESS HEAVY INTO FRIDAY AFTERNOON. THE PERIOD OF 
  HEAVIEST SNOW IS EXPECTED THURSDAY AFTERNOON AND THURSDAY 
  NIGHT. THE STRONGEST WINDS ARE EXPECTED TONIGHT AND THURSDAY. 
  VISIBLILITES WILL DROP TO NEAR ZERO AT TIMES...ESPECIALLY 
  DURING THE AFTERNOON. 

* SNOW LEVELS: SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET 
  LATE TONIGHT INTO THURSDAY...LOWERING TO 4500 TO 5500 FEET 
  THURSDAY NIGHT INTO FRIDAY. 

* WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR 
  HIGHER WILL DEVELOP TONIGHT INTO THURSDAY. WINDS DECREASE BY 
  FRIDAY MORNING. 

* LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

RB
480 
WWUS46 KSTO 111705
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
905 AM PST THU DEC 11 2014

CAZ069-121200-
/O.EXT.KSTO.BZ.W.0001.000000T0000Z-141212T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
905 AM PST THU DEC 11 2014

...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM PST FRIDAY...

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY 
  CLOSE FOR SEVERAL HOURS. 

* SNOW ACCUMULATIONS: 10 TO 20 INCHES WITH 2 TO 3 FEET POSSIBLE
  ALONG THE CREST. 

* TIMING: SNOW WILL CONTINUE INTO FRIDAY MORNING WITH THE HEAVIEST
  SNOW EXPECTED THIS AFTERNOON AND TONIGHT. THE STRONGEST WINDS
  ARE EXPECTED TODAY INTO THIS EVENING. VISIBLILITES WILL DROP TO
  NEAR ZERO AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING

* SNOW LEVELS: SNOW LEVELS WILL BE ABOVE 7000 FEET TODAY...
  LOWERING TO 4500 TO 5500 FEET TONIGHT INTO FRIDAY MORNING.

* WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR
  HIGHER WILL OCCUR TODAY INTO TONIGHT. WINDS DECREASE BY FRIDAY
  MORNING.

* LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-121200-
/O.CON.KSTO.BZ.W.0001.000000T0000Z-141212T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
905 AM PST THU DEC 11 2014

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY 
  CLOSE FOR SEVERAL HOURS. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 7 TO 15 INCHES WITH 2 FEET OR
  MORE POSSIBLE OVER THE HIGHEST TERRAIN.

* TIMING: SNOW WILL CONTINUE TODAY INTO FRIDAY MORNING. THE PERIOD
  OF HEAVIEST SNOW IS EXPECTED TODAY INTO THIS EVENING. THE
  STRONGEST WINDS ARE EXPECTED TODAY. SNOW LESS INTENSE BUT AT
  LOWER LEVELS WILL CONTINUE ON FRIDAY.

* SNOW LEVELS: SNOW LEVELS WILL BE AROUND 6500 FEET TODAY...THEN
  LOWER TO 4000 TO 5000 FEET TONIGHT INTO FRIDAY MORNING.

* WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH EXPECTED
  TODAY. WINDS DECREASE TONIGHT INTO FRIDAY MORNING.

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
338 
WWUS46 KSTO 112127
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
127 PM PST THU DEC 11 2014

CAZ068-121200-
/O.CAN.KSTO.BZ.W.0001.000000T0000Z-141212T1200Z/
/O.NEW.KSTO.WS.W.0010.141211T2127Z-141212T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
127 PM PST THU DEC 11 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST FRIDAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM PST
FRIDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED.

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY 
  CLOSE FOR SEVERAL HOURS. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 8 TO 16 INCHES IS POSSIBLE
  WITH 1 TO 2 FEET OVER HIGHER TERRAIN.

* TIMING: SNOW WILL CONTINUE INTO FRIDAY MORNING. THE PERIOD OF
  HEAVIEST SNOW IS EXPECTED THIS AFTERNOON INTO THIS EVENING. 

* SNOW LEVELS: SNOW LEVELS WILL BE AROUND 6000 FEET THIS
  AFTERNOON...THEN LOWER TO 4000 TO 5000 FEET TONIGHT INTO FRIDAY
  MORNING.

* WIND: SOUTHERLY WINDS 10 TO 20 MPH WITH LOCAL GUSTS UP TO 35 MPH
  ARE POSSIBLE THIS AFTERNOON. WINDS DECREASE TONIGHT INTO FRIDAY
  MORNING.

* LOCATIONS INCLUDE: LASSEN NATIONAL PARK.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ069-121200-
/O.CON.KSTO.BZ.W.0001.000000T0000Z-141212T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
127 PM PST THU DEC 11 2014

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY
ABOVE 6500 FEET...

* IMPACTS:EXTREMELY HAZARDOUS WHITEOUT CONDITIONS. PASSES MAY 
  CLOSE FOR SEVERAL HOURS. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 10 TO 20 INCHES WITH SEVERAL
  FEET ALONG THE CREST.

* TIMING: SNOW WILL CONTINUE INTO FRIDAY MORNING WITH THE HEAVIEST
  SNOW EXPECTED THIS AFTERNOON AND TONIGHT. THE STRONGEST WINDS
  ARE EXPECTED INTO THIS EVENING. VISIBLILITES WILL DROP TO NEAR
  ZERO AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING.

* SNOW LEVELS: SNOW LEVELS ARE AROUND 6500 FEET THIS AFTERNOON...
  BUT WILL LOWER TO 4500 TO 5500 FEET TONIGHT INTO FRIDAY
  MORNING.

* WIND: SOUTHERLY WINDS 25 TO 50 MPH WITH GUSTS TO 80 MPH OR
  HIGHER WILL OCCUR INTO TONIGHT. WINDS DECREASE BY FRIDAY
  MORNING.

* LOCATIONS INCLUDE: DONNER PASS...ECHO SUMMIT...CARSON PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
811 
WWUS46 KSTO 120049
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
449 PM PST THU DEC 11 2014

CAZ069-121300-
/O.CAN.KSTO.BZ.W.0001.000000T0000Z-141212T1800Z/
/O.EXA.KSTO.WS.W.0010.000000T0000Z-141212T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
449 PM PST THU DEC 11 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST FRIDAY ABOVE
5000 FEET FOR HEAVY SNOW...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING ABOVE 5000 FEET FOR THE WEST SLOPES OF THE SIERRA
NEVADA...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. THE BLIZZARD
WARNING HAS BEEN CANCELLED.

* IMPACTS:EXTREMELY HEAVY SNOWFALL. PASSES MAY CLOSE FOR SEVERAL
  HOURS.

* SNOW ACCUMULATIONS: AN ADDITIONAL 10 TO 21 INCHES BELOW PASS
  LEVEL...2 TO 4 FEET OVER THE PEAKS.

* TIMING: SNOW WILL CONTINUE INTO FRIDAY MORNING WITH THE HEAVIEST
  SNOW EXPECTED THIS TONIGHT. VISIBLILITES WILL DROP TO NEAR ZERO
  AT TIMES OVERNIGHT.

* SNOW LEVELS: SNOW LEVELS ARE AROUND 5000 TO 6000 FEET THIS
  EVENING... BUT WILL LOWER TO 4500 TO 5500 FEET TONIGHT INTO
  FRIDAY MORNING.

* WIND: FOR THE PEAKS...SOUTHERLY WINDS 15 TO 25 MPH WITH LOCAL
  GUSTS TO 40 MPH OR HIGHER WILL OCCUR INTO THE EVENING.

* LOCATIONS INCLUDE: BLUE CANYON...DONNER PASS...ECHO SUMMIT... 
  CARSON PASS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

* IMPACTS: MAJOR TRAVEL PROBLEMS EXPECTED. SNOW REMOVAL WILL
  LIKELY BE REQUIRED TO KEEP ROADS PASSABLE. MAJOR ROADS MAY
  BECOME IMPASSABLE DUE TO RAPID SNOW ACCUMULATION. ROAD CLOSURES
  EXPECTED. PASSES MAY CLOSE FOR SEVERAL HOURS. DRIVING CONDITIONS
  NORMALLY SEEN ONLY NEAR PASS LEVELS WILL OCCUR AT MUCH LOWER
  ELEVATIONS.

* CONFIDENCE: HIGH FOR HEAVY SNOW.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-121300-
/O.CON.KSTO.WS.W.0010.000000T0000Z-141212T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
449 PM PST THU DEC 11 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY
ABOVE 4000 FEET FOR HEAVY SNOW...

* IMPACTS: PASSES MAY CLOSE FOR SEVERAL HOURS...DIFFICULT DRIVING
  CONDITIONS.

* SNOW ACCUMULATIONS: AN ADDITIONAL 7 TO 14 INCHES.

* TIMING: SNOW WILL CONTINUE INTO FRIDAY MORNING. THE PERIOD OF
  LIGHT TO MODERATE IS EXPECTED TONIGHT.

* SNOW LEVELS: SNOW LEVELS WILL BE AROUND 4000 FEET
  TONIGHT...LOCALLY DOWN TO AROUND 3000 FEET.

* WIND: GENERALLY LIGHT AND LESS THAN 10 MPH.

* LOCATIONS INCLUDE: CHESTER...QUINCY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

RB

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this blizzard warning went out at Dec 9, 9:56 AM PST, 3 hours 29 minutes earlier.

Area forecast discussion, Dec 9, 9:56 AM PST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
956 AM PST Tue Dec 9 2014

.Synopsis...
Mainly dry across Interior Northern California today into early
Wednesday. Strong Pacific storm impacts the area Wednesday into
Friday bringing heavy precipitation including significant mountain
snow and strong damaging winds.
&&

.Discussion...
Decreasing cloudiness overnight allowed for an extensive area of
fog to develop in the Central Valley. Surface observations showing
impact area is from the Southern Sacramento area southward into
the San Joaquin valley. Heavy fog areas will be slow to clear with
extensive mid and high cloudiness above. Meanwhile a frontal
system is pushing into the PacNW with southern portions bringing a
slight chance of light precip mainly over the Coastal range and
mountains of Shasta county today into early evening. Areas of
valley fog expected to develop again tonight into Wednesday
morning.

Models showing strong cyclogenesis off the West Coast Wednesday
as 160+ kt jet approaches and surface low rapidly develops and
deepens near 40N 130W. This system will also be taping into a deep
moisture plume with blended TPWs showing values up to around 1.5
inches. Progs differ with how quickly surface low deepens and
progresses with GFS/ECMWF-HiRes quicker to deepen the low and
progress it towards the southern Oregon coast early Thursday.
Winds will significantly increase Wednesday evening over Interior
NorCal as pressure gradient tightens and front approaches. With
surface low deepening below 980 mb Wednesday night, strong low
level southeasterly jet results over the Central Valley. Both
NAM/GFS showing large area of 925 mb winds around 60 to 65 kts. By
12z Thu KCEC-KSAC model surface gradient near 15-17 mbs and GFS
MOS guidance (stronger than NAM due to faster progression of
surface feature) indicating sustained surface winds in the Central
Valley of 35 to 45 mph possible with gusts 60 to 70 mph. The
strongest winds look to be between 06z and 18z Thu with strong
potential for power outages, downed trees and possible property
damage.

Precip begins over western portions of Interior Northern
California Wednesday afternoon and then spreads over all of
Interior NorCal Wednesday night. Heavy precip over the Coastal
range and Shasta basin overnight Wednesday shifts into the Central
Valley and Sierra Nevada Thursday as the front moves through. PWS
depicted around 1.25 inches over the Central Valley Thursday and
near an inch for the mountains. Strong S-SE flow enhances precip into
the Shasta basin and western portions of the Sacramento Valley
into the Coastal Range. Orographic flow is not quite as favorable
into the Northern Sierra Nevada but models suggest secondary low
developing along the baroclinic zone which could cause the front to
stall along southern portions of the CWA Thursday afternoon into
night. Snow levels will generally be above 6500 feet through
Thursday then lower Thursday night as the colder air moves inland.

Showers and isolated thunderstorms possible Friday as upper trough
moves through. Snow levels drop to around 4500 feet Friday. Storm
total QPFs for late Wed into Friday look to be around 2 to 4
inches in the Central Valley and around 3 to 6 inches in the
foothills and mountains. There is a high potential for localized
flooding with this storm.

PCH

&&

.Extended Discussion (Saturday through Tuesday)

The trough shifts to the east on Saturday as an upper level ridge
moves onto the West Coast. This should bring a break in
precipitation for most areas on Saturday and Saturday night but
lingering showers are possible over the mountains during the day.
Sunday should be a dry day across most of the area as the ridge
shifts east. Another low pressure will likely impact the area
early next week, though confidence is low in exact details. Next
week's system will not be nearly as strong as this week's.

Dang

&&

.Aviation...

Widespread IFR/LIFR conditions with dense fog across the Valley
south of KOVE until around 19z then improving to MVFR/IFR
conditions until 06z then becoming IFR/LIFR again. Along the Northern
Valley, isolated -SHRA may bring occasional MVFR conditions today.
A wet and windy storm storm bringing more significant precipitation
Wednesday afternoon into Thursday. Southerly winds will increase
during the day Wednesday ahead of the next system. Wind gusts 60
around 60 mph are possible in the Valley Wednesday night into
Thursday morning.

&&

.STO Watches/Warnings/Advisories...
flood watch from wednesday evening through friday evening burney
basin / eastern shasta county...carquinez strait and delta...
central sacramento valley...clear lake/southern lake county...
motherlode...mountains southwestern shasta county to northern
lake county...northeast foothills/sacramento valley...northern
sacramento valley...northern san joaquin valley...shasta lake
area / northern shasta county...southern sacramento valley...
west slope northern sierra nevada...western plumas county/lassen
park.

high wind watch from wednesday evening through thursday
afternoon below 5500 feet in the west slope northern sierra
nevada...western plumas county/lassen park.

winter storm watch from wednesday evening through friday
afternoon above 5500 feet in the west slope northern sierra
nevada...western plumas county/lassen park.

high wind watch from wednesday evening through thursday
afternoon burney basin / eastern shasta county...carquinez
strait and delta...central sacramento valley...clear
lake/southern lake county...motherlode...mountains southwestern
shasta county to northern lake county...northeast
foothills/sacramento valley...northern sacramento valley...
northern san joaquin valley...shasta lake area / northern shasta
county...southern sacramento valley.

dense fog advisory until 10 am pst this morning carquinez strait
and delta...northern san joaquin valley...southern sacramento
valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 8:15 PM PSTDense Fog AdvisorySTO14 hr
Dec 9, 1:00 PM PSTHigh Wind WarningSTO46 hr
Dec 9, 1:55 PM PSTDense Fog AdvisorySTO14 hr

Nearby

Blizzard Warnings in California, 2014Every blizzard warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.